MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21802
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user attempted to advance the stent over a wire guide (olympus' visiglide 0.025 inch) but could not since the stent had a kink.(pr357864).The user replaced it with another gpds-5-3(lot unknown) to complete the procedure.(pr357865).The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Lab evaluation date: 03 may 2022: visual inspection: kink observed on tapered end side of stent.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 x gpds-5-3 of lot number c1895099 was returned to cirl for evaluation.This file captures a kinked stent due to user error of an incorrect sized wireguide used on the the original device.This file is related to (b)(4) (mdr ref: 3001845648-2022-00236) which captures user error due to an incorrect sized wireguide used on the replacement device.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 03 may 2022.The returned device lab findings and observations can be referred through the attached files.A kink was observed on tapered end side of stent.A 0.035 inch wire guide passes through.Documents review including ifu review: prior to distribution all gpds-5-3 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use, ifu0055-4 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ a review of the manufacturing records for the gpds-5-3 device could not be completed as the lot number is unknown.There is evidence to suggest that the user did not follow the instructions for use.The japanese packaging insert (c-es0202m16) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review: a definitive root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As per information provided a 0.025" wireguide was used to place the stent.Summary: complaint is confirmed as the failure was verified in the laboratory according to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is is being submitted due to completion of the investigation.

Brand Name
GEENEN PANCREATIC STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key14165677
Report Number3001845648-2022-00235
Device Sequence Number5011786
Product Code FGE
UDI-Device Identifier00827002218024
UDI-Public(01)00827002218024(17)241208(10)C1895099
Combination Product (Y/N)N
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model NumberG21802
Device Catalogue NumberGPDS-5-3
Device Lot NumberC1895099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/24/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer03/25/2022
03/25/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/01/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown